Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 17, 2017, 3:26 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 3:26 AM CDT (08:26 UTC)
- Expired
- Apr 17, 2017, 4:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.9
The text
As transmitted.
436
WUUS54 KBRO 170826
SVRBRO
TXC247-505-170930-
/O.NEW.KBRO.SV.W.0014.170417T0826Z-170417T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
326 AM CDT MON APR 17 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northern Jim Hogg County in Deep South Texas...
Northeastern Zapata County in Deep South Texas...
* Until 430 AM CDT
* At 326 AM CDT, a severe thunderstorm was located NEAR
Thompsonville, or 16 miles north of Bustamante, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Thompsonville, Jim Hogg
County Airport, Hebbronville High School, South Fork Estates and
Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2724 9849 2714 9849 2709 9915 2727 9915
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0826Z 249DEG 30KT 2722 9903
HAIL...1.00IN
WIND...60MPH
$$
TOMASELLI2 follow-up statements
583
WWUS54 KBRO 170900
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
400 AM CDT MON APR 17 2017
TXC247-505-170930-
/O.CON.KBRO.SV.W.0014.000000T0000Z-170417T0930Z/
Jim Hogg TX-Zapata TX-
400 AM CDT MON APR 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN JIM HOGG AND NORTHEASTERN ZAPATA COUNTIES...
At 400 AM CDT, a severe thunderstorm was located OVER Jim Hogg County
Airport, or OVER Hebbronville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Thompsonville, Jim Hogg
County Airport, Hebbronville High School, South Fork Estates and
Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2724 9849 2714 9849 2709 9915 2727 9915
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0900Z 249DEG 30KT 2732 9873
HAIL...1.00IN
WIND...60MPH
$$
TOMASELLI148
WWUS54 KBRO 170923
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
423 AM CDT MON APR 17 2017
TXC247-505-170932-
/O.EXP.KBRO.SV.W.0014.000000T0000Z-170417T0930Z/
Jim Hogg TX-Zapata TX-
423 AM CDT MON APR 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JIM HOGG AND
NORTHEASTERN ZAPATA COUNTIES WILL EXPIRE AT 430 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2724 9849 2714 9849 2709 9915 2727 9915
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0922Z 249DEG 30KT 2738 9855
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:17 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 17, 1:17 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 117 AM CDT Mon Apr 17 2017 .DISCUSSION...Updated for latest /06Z/ aviation discussion below. && .AVIATION...For the Lower Valley (mainly Brownsville and Harlingen/Valley) the forecast through 1 AM Tuesday is fairly non-descript, as a mix of MVFR (early and late) and VFR lower clouds will combine with plenty of cirrus/anvil debris courtesy of both short wave energy scooting within otherwise flat 500 mb flow. That short wave/disturbance, however, will be dipping into Deep South Texas late this afternoon and overnight; any old boundaries from leftover early Monday morning convection across the Rio Grande Plains may be enough to trigger some new activity by mid to late afternoon across the mid Valley. More interesting action may develop by early evening across the eastern slopes of the Sierra Madre from near the Big Bend to southwest of Starr/Zapata, and the arrival of the axis of the short wave trough overnight (with light easterly surface flow) has all the earmarks of an MCS/MCV that could march into the mid Valley after sunset and before midnight. For both of these reasons, added a PROB30 for modest visibility reductions (MVFR) in TSRA for McAllen/Miller, one period during the late afternoon and another just before midnight. As was the case six days ago, figuring out exactly how far east and south the bigger rains...and potential stronger winds and even hail...is a difficult proposition. As of this writing the favored areas remain west of the populated RGV including McAllen, but future forecasts should be able to pin down the potential movement/survival of any MCS/MCV that develops after dark. 52/BSG && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 52/99
Hazardous weather outlook, Apr 16, 4:45 PM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 445 PM CDT Sun Apr 16 2017 TXZ248>257-172145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 445 PM CDT Sun Apr 16 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE OVER THE WESTERN PORTIONS OF DEEP SOUTH TEXAS AND THE UPPER RIO GRANDE VALLEY TONIGHT. SMALL HAIL...WIND GUSTS TO NEAR 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...Monday through Saturday AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES MONDAY AND TUESDAY AS WELL AS FRIDAY NIGHT AND SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL BE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE WESTERN PORTIONS OF DEEP SOUTH TEXAS TONIGHT. GMZ130-132-135-150-155-170-175-172145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 445 PM CDT Sun Apr 16 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...Monday through Saturday NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Apr 17, 2:36 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Brownsville TX
236 AM CDT MON APR 17 2017
TXZ248-170815-
Zapata TX-
236 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 315
AM CDT...
At 236 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of El Cenizo, or 21 miles south of Laredo, moving
southeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Zapata County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2732 9937 2727 9933 2727 9896 2692 9918
2708 9944 2709 9943 2710 9944 2711 9944
2713 9943 2715 9944 2716 9943 2721 9943
2722 9944 2725 9944 2727 9945
TIME...MOT...LOC 0736Z 297DEG 34KT 2722 9949
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:36 AM CDT | Special Weather Statement | BRO | Zapata | 39 min |
| Apr 17, 3:08 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 52 min |
| Apr 17, 3:48 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 42 min |
| Apr 17, 4:18 AM CDT | Special Weather Statement | BRO | Zapata | 57 min |
| Apr 17, 4:36 AM CDT | Special Weather Statement | BRO | Jim Hogg | 54 min |
| Apr 17, 4:41 AM CDT | Special Weather Statement | BRO | Brooks | 64 min |
| Apr 17, 4:49 AM CDT | Special Weather Statement | BRO | Starr | 56 min |
| Apr 17, 6:17 AM CDT | Special Weather Statement | BRO | Starr | 58 min |
| Apr 17, 6:45 AM CDT | Special Weather Statement | BRO | Hidalgo | 60 min |
| Apr 17, 3:58 PM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Apr 17, 4:31 PM CDT | Special Weather Statement | BRO | Brooks | 59 min |
| Apr 17, 4:38 PM CDT | Special Weather Statement | BRO | Zapata | 52 min |
| Apr 17, 4:47 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Apr 17, 4:53 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 52 min |
| Apr 17, 5:30 PM CDT | Special Weather Statement | BRO | Brooks | 60 min |
| Apr 17, 5:34 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 41 min |
| Apr 17, 5:39 PM CDT | Special Weather Statement | BRO | Zapata | 51 min |
| Apr 17, 5:48 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| Apr 17, 6:02 PM CDT | Areal Flood Advisory | BRO | Zapata | 88 min |
| Apr 17, 6:14 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 44 min |
| Apr 17, 6:25 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 65 min |
| Apr 17, 6:27 PM CDT | Areal Flood Advisory | BRO | Brooks | 93 min |
| Apr 17, 6:36 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.